Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 90, NWS Grand Forks, ND

July 4, 2007Cavalier County, Pembina County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 4, 2007, 8:04 PM CDT for Cavalier County, Pembina County, North Dakota. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2007, 8:04 PM CDT (01:04 UTC)
Expired
Jul 4, 2007, 9:00 PM CDT
In force
56 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

Counties Cavalier County, ND, Pembina County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 147 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 8:20 PM CDTHAIL 14 Ene Olga, ND
Jul 4, 8:40 PM CDTHAIL 14 Ene Olga, ND
Jul 4, 8:45 PM CDTHAIL 1.753 S Walhalla, NDREPORTED NO DAMAGE AS VEHICLES WERE IN THE GARAGE...RECEIVED ONE INCH OF RAIN IN 20 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.1 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2612 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 050105
SVRFGF
NDC019-067-050200-
/O.NEW.KFGF.SV.W.0090.070705T0104Z-070705T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
804 PM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CAVALIER COUNTY IN NORTHEAST NORTH DAKOTA...
  PEMBINA COUNTY IN NORTHEAST NORTH DAKOTA...

* UNTIL 900 PM CDT

* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 8 MILES
  NORTHEAST OF MAIDA...OR 23 MILES NORTH OF LANGDON...MOVING TO THE
  SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VANG AT 830 PM CDT...
  7 MILES SOUTHWEST OF WALHALLA AT 835 PM CDT...
  OLGA AT 845 PM CDT...
  CONCRETE AT 855 PM CDT...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4898 9747 4897 9832 4859 9817 4858 9725

$$

HOPKINS/VOTAW
2 follow-up statements
000 
WWUS53 KFGF 050135
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
835 PM CDT WED JUL 4 2007

NDC019-067-050200-
/O.CON.KFGF.SV.W.0090.000000T0000Z-070705T0200Z/
PEMBINA ND-CAVALIER ND-
835 PM CDT WED JUL 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EASTERN CAVALIER AND PEMBINA COUNTIES...

AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 3 MILES
SOUTHEAST OF VANG...OR 16 MILES NORTHEAST OF LANGDON...MOVING TO THE
SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OLGA BY 840 PM CDT...
  CONCRETE BY 850 PM CDT...
  MOUNTAIN AND 7 MILES NORTHEAST OF MILTON BY 855 PM CDT...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4898 9747 4897 9832 4859 9817 4858 9725

$$

HOPKINS
000 
WWUS53 KFGF 050158
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
858 PM CDT WED JUL 4 2007

NDC019-067-050208-
/O.EXP.KFGF.SV.W.0090.000000T0000Z-070705T0200Z/
PEMBINA ND-CAVALIER ND-
858 PM CDT WED JUL 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CAVALIER AND PEMBINA
COUNTIES WILL EXPIRE AT 900 PM CDT...

AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED NEAR MOUNTAIN...OR 23 MILES EAST OF LANGDON...
MOVING TO THE SOUTHEAST AT 40 MPH.

THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE SO 
THE WARNING WILL BE ALLOWED TO EXPIRE AT 900 PM CDT. 

LAT...LON 4898 9747 4897 9832 4859 9817 4858 9725

$$

HOPKINS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:36 PM CDT, 6 hours 28 minutes earlier.

Area forecast discussion, Jul 4, 1:36 PM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
136 PM CDT WED JUL 4 2007

.SHORT TERM...
THE MAIN INITIAL CHALLENGE WILL BE THUNDERSTORM DEVELOPMENT THIS
AFTERNOON AND EVENING. WATER VAPOR SHOWS SHORTWAVE APPROACHING THE
INTERNATIONAL BORDER THIS AFTERNOON...AND THIS SHOULD FOCUS
CONVECTION THROUGH THE EVENING HOURS. MODELS ARE IN VERY GOOD
AGREEMENT...AND GFS PORTRAYS THE STRONG CAP ON SATURDAY THE
BEST SO WILL UTILIZE.

FOR TONIGHT...EXPECT SCATTERED THUNDERSTORMS NORTH AND ISOLATED
SOUTH UNTIL AFTER SUNSET. THERE WILL BE ABOUT 1000 J/KG OF
MLCAPE...ALONG WITH 30-40KT OF 0-6KM SHEAR WHICH SHOULD SUPPORT
STRONG UPDRAFTS AND SOME LARGE HAIL. THE MAIN LIMITING FACTOR WILL
BE FOCUSED LOW LEVEL CONVERGENCE...AND GENERAL WESTERLY SFC AND
UPPER LEVEL FLOW. SPC HAS INCLUDED ALL BUT THE SOUTH IN A SLIGHT RISK
FOR THIS POTENTIAL. WON/T MENTION SEVERE IN THE GRIDS...BUT HAVE
UPDATED THE HWO AND GRAPHICAL WEATHER STORY TO REFLECT ABOVE
THINKING.

FOR THU-SAT...EXPECT A SLOW WARMING TREND WITH DRY WEATHER
EXPECTED. SATURDAY SHOULD BE VERY WARM...WITH THE MERCURY LIKELY
CLIMBING INTO THE LOW 90S FOR MOST AREAS...EXCEPT THE FAR
NORTHEAST. A VERY STRONG CAP WILL DEVELOP...WITH 700MB TEMPS
CLIMBING TO +14C. THIS SHOULD SUPPRESS ANY DAYTIME CONVECTION ON
SATURDAY...ALTHOUGH CAPE VALUES WILL BE OVER 3000J/KG IF ANYTHING
COULD BREAK CAP ALONG FRONT. THE MOST LIKELY SCENARIO WILL BE FOR
ANY THUNDER TO HOLD OFF UNTIL SAT NIGHT...ONCE BETTER MID LEVEL
COOLING ADVECTS IN FROM THE NW.

.LONG TERM (SUN-WED)...CONFIDENCE LOW CONSIDERING MODEL DIFFERENCES
(SEE PMDEPD). W CONUS UPPER RIDGE FLATTENS BY SUN BUT AGAIN BUILDS
THROUGH THE PERIOD. DURING THIS TRANSITION THE FA SHOULD BE IN A
FAVORABLE AREA FOR THUNDERSTORM CHANCES. HOWEVER...WILL KEEP THESE
CHANCES ON THE LOW SIDE. TEMPERATURE WILL DEPEND ON DEGREE OF HEIGHT
FALLS...WILL SIDE WITH ENSEMBLE MEANS AND GO NEAR TO SLIGHTLY BELOW
NORMAL.

&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. THERE COULD
BE SOME VFR CEILINGS THIS AFTERNOON/EVENING IN BJI/GFK CLOSE TO ANY
CONVECTION.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

DK/TG
Hazardous weather outlook, Jul 4, 10:02 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
1002 AM CDT WED JUL 4 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-051515-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
1002 AM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
FROM 3 PM UNTIL 8 PM IN NORTHEAST NORTH DAKOTA AND NORTHWEST
MINNESOTA. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS...MAINLY ALONG AND NORTH OF HIGHWAY 2. THE BEST
CHANCE AT SEEING A SEVERE STORM WILL BE NEAR THE INTERNATIONAL
BORDER IN NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA. STORMS
SHOULD QUICKLY DIMINISH AROUND SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGHOUT THE REGION
SATURDAY NIGHT THROUGH NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN
NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA FOR LARGE HAIL AND
WIND REPORTS.

DK

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.